Thunderstorm Wind, Grady
- When
- July 3, 7:23 PM EST
- Where
- Grady County, 3.65 mi NNE of Peoples Still
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.040, -84.290
Several trees were blown down in northern Grady county.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 3, 6:24 PM EST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 724 PM EDT Tue Jul 3 2018 .AVIATION [Through 00Z Thursday]... TSRA persists around the TAF sites this evening with the most likely chance of affecting TLH and ABY over the next few hours. Should dissipate by 04z with scattered TSRA expected again Wednesday afternoon. Expect wind gusts and low vsbys with the TSRA, otherwise VFR conditions are expected. && .PREV DISCUSSION [250 PM EDT]... .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms will continue to develop mainly along and west of the river this afternoon and move to the west. Then, we should see a broken line of showers and thunderstorms associated with the east coast sea breeze arrive late this afternoon over our easternmost zones. This convection is forecast by a few of the hi-res models to continue to move westward across the remainder of the CWA through the evening and possibly into the early morning hours. Pops will be in the 40-50% range until 06z. Lows will be in the lower 70s. .SHORT TERM [Wednesday Through Thursday Night]... A tropical upper tropospheric trough will move westward into the FL Peninsula on Wednesday afternoon and evening, with a surge of deep layer moisture just west of this feature moving into our area during these times. PW values around or over 2.0" will combine with sea breeze forcing and ample instability (SBCAPE 1500-2500 J/kg) to result in high coverage of showers and thunderstorms. Highest chances will be across the FL Big Bend and parts of SW Georgia, as the Atlantic sea breeze is projected to move into these areas during the late afternoon and early evening and enhance potential for showers/thunderstorms. However, during Wednesday evening after 00Z, chances of showers and storms should be much lower as the atmosphere is projected to stabilize behind the initial wave of showers/thunderstorms. Drier conditions are expected on Thursday as drier mid-level air moves over our area from the east behind the aforementioned upper trough. Still, some scattered showers and thunderstorms are possible during peak heating hours (afternoon and early evening) as the sea breeze moves inland. Highs on both Wednesday and Thursday will range from the upper 80s to lower 90s across our area. .LONG TERM [Friday Through Tuesday]... Another upper level low is expected to move westward across our area on Friday morning and afternoon, with seasonably moist conditions persisting throughout the day on Friday. This will result in decent coverage of scattered showers and thunderstorms across our area, especially during the afternoon and early evening as sea breeze forcing and instability are maximized. Even higher chances of showers and thunderstorms are expected this weekend as a weak surface trough/front drifts southward toward northern portions of our area. Ample deep layer moisture will persist from the weekend through early next week as well. As a result, showers and thunderstorms will be likely across our area on Saturday and Sunday, with high-end chances continuing through Monday and Tuesday. Highs will range from the upper 80s to lower 90s across our area for most of this period, but possibly remain in the mid-upper 80s on Sunday under more widespread cloud cover and showers/storms. .MARINE... Generally light winds around 10 knots or less and seas of 2 feet or less will continue through the next several days, along with persistent chances of showers and thunderstorms. .FIRE WEATHER... Hazardous fire weather conditions are not expected through the remainder of the week as RHs will remain above critical levels. An exception will be Wednesday afternoon, where high dispersions will be likely in the Florida Panhandle, generally west of the Apalachicola River. Chances for wetting rains will increase again on Wednesday, with chances persisting into the weekend. .HYDROLOGY... Rivers and streams are likely to remain below flood stage through the next few days; heavier rain from scattered showers and thunderstorms is generally expected to be short-lived. However, a few rivers/streams could continue to reach action stage at times, and minor flooding cannot be ruled out in isolated areas that receive more persistent showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 71 90 72 / 40 70 20 30 20 Panama City 76 90 73 87 74 / 50 60 30 50 20 Dothan 73 90 72 89 72 / 50 50 40 20 20 Albany 74 90 72 91 73 / 40 60 30 20 20 Valdosta 72 87 70 90 71 / 40 70 20 40 20 Cross City 72 89 70 90 72 / 40 70 40 30 20 Apalachicola 75 87 74 86 75 / 50 40 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Fieux MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
Special Weather Statement
National Weather Service Tallahassee FL
731 PM EDT TUE JUL 3 2018
GAZ145-040015-
Mitchell GA-
731 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 815 PM
EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Doerun, or 9 miles northeast of Camilla, moving west at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pelham, Camilla, Sale City, Laney, Lester, Flint, Freeman, Mitchell
Co A/P, Branchville, Greenough, Hinsonton and Cotton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 8400 3116 8400 3108 8427 3108 8436
3122 8441 3124 8436 3126 8436 3128 8434
3131 8433 3131 8432 3132 8431 3132 8429
3134 8427
TIME...MOT...LOC 2331Z 072DEG 17KT 3128 8405
32PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 SSE WEWAHITCHKA 30.09N 85.18W
07/03/2018 GULF FL TRAINED SPOTTER
1 TREE SNAPPED AT THE INTERSECTION OF SUNSET
DR AND TANGLEWOOD ST. PICTURE SENT BY
TRAINED SPOTTER.
&&
JPSpecial Weather Statement
National Weather Service Tallahassee FL
758 PM EDT TUE JUL 3 2018
GAZ156-157-040045-
Decatur GA-Grady GA-
758 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR AND NORTHWESTERN GRADY
COUNTIES UNTIL 845 PM EDT...
At 758 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 10 miles northwest of Cairo, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, Whigham, West Bainbridge, Climax, Brinson, Hanover,
Ausmac, Recovery, Decatur Co A/P, Steinham Store, Harrells Still,
Fowlstown, Cyrene and Peoples Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 8425 3074 8475 3083 8477 3088 8477
3089 8476 3099 8476 3101 8475 3106 8430
TIME...MOT...LOC 2358Z 077DEG 22KT 3096 8436
32Special Weather Statement
National Weather Service Tallahassee FL
658 PM CDT TUE JUL 3 2018
FLZ007-040015-
North Walton FL-
658 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON COUNTY UNTIL
715 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of De Funiak Springs, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Paxton, Gaskin, Glendale, Caney Creek and Lakewood.
LAT...LON 3099 8612 3090 8603 3088 8604 3083 8611
3099 8635
TIME...MOT...LOC 2358Z 131DEG 23KT 3090 8612
30-PULLINSpecial Weather Statement
National Weather Service Tallahassee FL
804 PM EDT TUE JUL 3 2018
FLZ018-027-118-127-128-040045-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-
804 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN
WAKULLA...SOUTHWESTERN TAYLOR AND SOUTHWESTERN JEFFERSON COUNTIES
UNTIL 845 PM EDT...
At 802 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of St. Marks, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Goose Pasture, Hells Half Acre, Hyde Park, Wakulla Springs, Tully,
Plum Orchard, Port Leon, Medart, Wakulla Beach, Fanlew, Spring Creek
and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 8404 3006 8417 3007 8441 3030 8437
3030 8425 3027 8424 3027 8408 3029 8407
3026 8389 3024 8392 3019 8393 3019 8395
3016 8392 3005 8396
TIME...MOT...LOC 0002Z 093DEG 20KT 3013 8403
32Special Weather Statement
National Weather Service Tallahassee FL
821 PM EDT TUE JUL 3 2018
GAZ123-125-142>144-040100-
Miller GA-Baker GA-Dougherty GA-Calhoun GA-Early GA-
821 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
SOUTHWESTERN DOUGHERTY...BAKER...SOUTHERN CALHOUN AND NORTHEASTERN
EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 900 PM EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newton, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Arlington, Leary, Douglasville, Damascus, Iveys Mill,
Milford, Crestview, Hawkinstown, Commissary Hill, Mimsville, Harmony
Church Rd/hwy 45, Old Damascus, Jeterville, Elmodel Wma, Bethany,
Patmos and Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 8430 3132 8431 3131 8432 3131 8434
3129 8434 3127 8435 3119 8477 3148 8481
3149 8429
TIME...MOT...LOC 0021Z 080DEG 20KT 3136 8440
32The Tallahassee radar (KTLH), 72 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
6 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in northern Grady county.
Power lines were blown down according to the Grady EMC facebook page.
Multiple trees were blown down across northern Decatur county. One tree was down on a house and another tree was down on a car. Damage cost was estimated.
Trees and power lines were blown down across the county.
Approximately five trees were blown down across the county.
A tree was blown down near the 300 block of Valencia Dr as well as Leary Road near Pine Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766197, 766198, 766199, 766200, 766201, 766202.